Oct 30, 2016

Is the Pill Making You Depressed? That Is What a New Study Says

From time to time, every person feels bummed out and low. It is perfectly normal, especially when lots of stress comes calling. You just want to roll over in your bed and pull the covers over your head and stay there.

But if this is how you feel on a daily basis, depression could be to blame. It is important you do not ignore it either. There is nothing shameful about getting help, but if you are a woman and you are on birth control pills, before you seek antidepressants to help set you right, you should talk to your gynecologist.

Why? A Danish study that was recently conducted with one million Danish women ranging in ages from 15 to 34 and spanning 13 years in duration, found that those that were taking birth control pills that contained estrogen and progestin were more likely to receive a diagnosis of depression.

It was the largest study ever conducted of this type and found that women taking birth control pills were 23% more likely to fall into depression. And teenagers were even more likely to become victims of depression.

It is for this reason that if you have been feeling blue for any amount of time and you are on the pill, it is worth a chat with your doctor to find out if this is the cause and explore other alternatives to birth control.

Read also – 7 Things Every Woman Should Know about Adrenal Fatigue

However, when it comes to birth control, alternatives to the pill can cause just as much hormonal disarray. In fact, mood changes are one of the biggest reason why many women stop using the pill completely and seek out other methods of contraception.

Not every woman experiences side effects from taking the pill, however it is a good idea to be aware of what is in the pills you are taking and what you are really putting into your body. Other side effects besides depression can include frequent headaches, nausea, weight gain, spotting, and breast tenderness, to name a few.

What is important is that if you start to feel unusual after starting your prescription to the pill, you should make an appointment with your gynecologist immediately. It may simply be the brand that was prescribed that does not agree with you and your doctor can just write you a different prescription.

This may take several tries before you find one that does not alter your hormones too much. Another possibility is that it may be that the pill is not the right type of contraception for you.

Read also – 10 Fairly Tasty Foods to Boost Your Vaginal Health

There are other alternatives you can explore to keep yourself from getting pregnant or to help regulate your period and control your blood flow. Talking with your gynecologist can help you find the right solution for you.

If you are feeling depressed or know someone who is, do not ignore it. Get help immediately so you can once again look to a bright future.

Related Posts